# SDR CA040202001

- Difficulty date: February 11, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Piper PA-30
- Aircraft time: 4,250 hours
- Engine: Lyc IO320B1A
- Propeller: Hartzl HCE2YL2
- System (JASC): 6110 · Propeller Assembly
- Part: Seal
- Part number: LW13792
- Condition: Blown
- Location: Propeller
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

(CAN) PILOT NOTICED ENGINE SEEPING FROM LT ENGINE COWL, THEY WERE NEAR THE AIRPORT AND DECIDED TO SHUTDOWN LT ENGINE TO PREVENT ENGINE DAMAGE. IT WAS DETERMINED ON THE GROUND BY MAINTENANCE THAT THE LT PROP SEAL HAD BLOWN DUE TO A FROZEN BREATHER. IT WAS DETERMINED THAT PROBLEM RESULTED FROM AN EXTREME DROP IN TEMPERATURE CAUSING ANY MOISTURE IN THE BREATHER FROM PREHEAT TO FREEZE. PROP SEAL WAS REPLACED AND TEST FLIGHT SUCCESSFUL.
